Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 13, NWS San Diego, CA

May 30, 2011San Diego County, California

NWS San Diego, CA issued this high surf advisory at May 30, 2011, 1:01 PM PDT for San Diego County, California. It took effect at May 31, 2011, 3:00 AM PDT. It was in force for 62 hr.

The area

The counties it named.

The facts

Issued
May 30, 2011, 1:01 PM PDT (20:01 UTC)
In effect from
May 31, 2011, 3:00 AM PDT
Expired
Jun 2, 2011, 5:00 PM PDT
In force
62 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1097 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WHUS46 KSGX 302001
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
101 PM PDT MON MAY 30 2011

...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
FRIDAY FOR SOUTH FACING BEACHES...

.ANOTHER LARGE SOUTHERN HEMISPHERE SWELL...SIMILAR TO TWO WEEKS
AGO...WILL CREATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND NORTH
SAN DIEGO COUNTY BEACHES TUESDAY THROUGH THURSDAY NIGHT. 

CAZ042-043-310415-
/O.NEW.KSGX.SU.Y.0013.110531T1000Z-110603T1000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
101 PM PDT MON MAY 30 2011

...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
FRIDAY. 

* WAVES AND SURF: 5 TO 8 FEET WITH INFREQUENT SETS TO 12 FEET ON
  SOUTH FACING BEACHES. 

* TIDES: A MINUS 0.3 FEET LOW TIDE TUESDAY MORNING NEAR 330 AM
  WITH THE HIGHEST TIDE 6.3 FEET OCCURRING TUESDAY EVENING NEAR
  AROUND 845 PM. SPRING TIDES WILL BE OCCURRING THROUGH FRIDAY DUE
  TO THE NEW MOON ON WEDNESDAY.

* TIMING: BEGINNING EARLY TUESDAY MORNING AND CONTINUING THROUGH
  EARLY FRIDAY MORNING.

* IMPACTS: MODERATE BEACH EROSION AND MINOR FLOODING OF LOW LYING
  COASTAL STRUCTURES SUCH AS SEA WALLS...JETTIES...BEACH PARKING
  LOTS DURING THE LATE EVENING HIGH TIDES. BREAKING WAVES ACROSS
  THE MOUTHS OF HARBOR ENTRANCE DURING THE EARLY MORNING LOW
  TIDES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
8 follow-up statements
877 
WHUS46 KSGX 310420
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
920 PM PDT MON MAY 30 2011

...HIGH SURF ADVISORY IN EFFECT FROM 3 AM TUESDAY TO 3 AM PDT
FRIDAY FOR SOUTH FACING BEACHES...

.ANOTHER LARGE SOUTHERN HEMISPHERE SWELL...SIMILAR TO TWO WEEKS
AGO...WILL CREATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND NORTH
SAN DIEGO COUNTY BEACHES TUESDAY THROUGH THURSDAY NIGHT.

CAZ042-043-311330-
/O.CON.KSGX.SU.Y.0013.110531T1000Z-110603T1000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
920 PM PDT MON MAY 30 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM
PDT FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 3 AM TUESDAY TO 3 AM
PDT FRIDAY. 

* WAVES AND SURF: BECOMING 5 TO 8 FEET WITH INFREQUENT SETS TO 12
  FEET ON SOUTH FACING BEACHES. HIGHEST LATE TUESDAY INTO WEDNESDAY.

* TIDES: A MINUS 0.3 FEET LOW TIDE TUESDAY MORNING NEAR 330 AM 
  WITH THE HIGHEST TIDE 6.3 FEET OCCURRING TUESDAY EVENING NEAR 
  AROUND 845 PM. SPRING TIDES WILL BE OCCURRING THROUGH FRIDAY 
  DUE TO THE NEW MOON ON WEDNESDAY. 

* TIMING: BEGINNING EARLY TUESDAY MORNING AND CONTINUING THROUGH 
  EARLY FRIDAY MORNING. LATE TUESDAY INTO WEDNESDAY MOST SIGNIFICANT.

* IMPACTS: MODERATE BEACH EROSION AND MINOR FLOODING OF LOW 
  LYING COASTAL STRUCTURES SUCH AS SEA WALLS...JETTIES...BEACH 
  PARKING LOTS DURING THE LATE EVENING HIGH TIDES. BREAKING 
  WAVES ACROSS THE MOUTHS OF HARBOR ENTRANCE DURING THE EARLY 
  MORNING LOW TIDES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

AT

HTTP://WEATHER.GOV/SANDIEGO
562 
WHUS46 KSGX 311207
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
507 AM PDT TUE MAY 31 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY FOR SOUTH
FACING BEACHES...

.ANOTHER LARGE LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL GENERATE HIGH
SURF ALONG MOST OF ORANGE COUNTY AND SOUTH FACING SAN DIEGO COUNTY
BEACHES TODAY THROUGH EARLY FRIDAY MORNING.

CAZ042-043-312100-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T1000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
507 AM PDT TUE MAY 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* WAVES AND SURF: 5 TO 8 FEET WITH INFREQUENT SETS TO 10 FEET ON
  SOUTH FACING BEACHES. HIGHEST LATE TUESDAY INTO WEDNESDAY.

* TIDES: LOW TIDE 2.0 FEET AROUND 230 PM THIS AFTERNOON. HIGH
  TIDE 6.3 FEET AROUND 845 PM THIS EVENING.

* TIMING: BUILDING TODAY AND CONTINUING THROUGH EARLY FRIDAY
  MORNING. HIGHEST SURF LATE TODAY THROUGH WEDNESDAY.

* IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE
  POSSIBLE...MAINLY DURING HIGH TIDE. HIGH SURF WILL ALSO GENERATE
  STRONG AND DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

SS
338 
WHUS46 KSGX 312005
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
105 PM PDT TUE MAY 31 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR SOUTH
FACING BEACHES...

.ANOTHER LARGE LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL
GENERATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND SOUTH FACING
SAN DIEGO COUNTY BEACHES TODAY THROUGH THURSDAY AFTERNOON.

CAZ042-043-010900-
/O.EXT.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
105 PM PDT TUE MAY 31 2011

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THURSDAY...

THE HIGH SURF ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WAVES AND SURF: 5 TO 8 FEET WITH SETS TO 10 FEET ON SOUTH FACING
  BEACHES. HIGHEST TONIGHT INTO WEDNESDAY MORNING.

* TIDES: LOW TIDE 2.0 FEET AROUND 230 PM THIS AFTERNOON AND -0.7
  FEET AROUND 359 PM WED AFTERNOON. HIGH TIDE 6.3 FEET AROUND 845
  PM THIS EVENING.

* TIMING: BUILDING THIS AFTERNOON AND CONTINUING THROUGH THURSDAY.
  HIGHEST SURF TONIGHT THROUGH WEDNESDAY.

* IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE 
  POSSIBLE...MAINLY DURING HIGH TIDE. HIGH SURF WILL ALSO 
  GENERATE STRONG AND DANGEROUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HTTP://WWW.WEATHER.GOV/SANDIEGO
506 
WHUS46 KSGX 010126
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
626 PM PDT TUE MAY 31 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR SOUTH
FACING BEACHES...

.ANOTHER LARGE LONG PERIOD SOUTHERN HEMISPHERE SWELL WILL
GENERATE HIGH SURF ALONG MOST OF ORANGE COUNTY AND SOUTH FACING
BEACHES IN FAR NORTHERN SAN DIEGO COUNTY THROUGH THURSDAY
AFTERNOON.

CAZ042-043-011300-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
626 PM PDT TUE MAY 31 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* WAVES AND SURF: 5 TO 8 FEET WITH LOCAL SETS TO 10 FEET IN ORANGE
  COUNTY. 4 TO 7 FEET WITH LOCAL SETS TO 8 FEET NORTH OF CARLSBAD
  IN SAN DIEGO COUNTY. HIGHEST SURF TONIGHT AND WEDNESDAY.

* TIDES: HIGH TIDE 6.3 FEET AROUND 845 PM THIS EVENING. LOW TIDE
  -0.7 FEET AROUND 400 AM WED.

* TIMING: HIGHEST SURF THROUGH WEDNESDAY...THEN GRADUALLY LOWERING
  WEDNESDAY NIGHT AND THURSDAY.

* IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE 
  POSSIBLE...MAINLY DURING HIGH TIDE. HIGH SURF WILL ALSO 
  GENERATE STRONG AND DANGEROUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MAXWELL
223 
WHUS46 KSGX 010835
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
135 AM PDT WED JUN 1 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR ORANGE
COUNTY BEACHES...

.A LARGE LONG PERIOD SOUTH SWELL WILL INCREASE A BIT TODAY AND
CONTINUE THROUGH THURSDAY...DECREASING THURSDAY AFTERNOON FOR THE
ORANGE COUNTY COAST.

CAZ043-010945-
/O.CAN.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/
SAN DIEGO COUNTY COASTAL AREAS-
135 AM PDT WED JUN 1 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF IS EXPECTED TO BE 3 TO 5 FEET WITH SETS TO 6 FEET IN NORTH
COUNTY WHICH IS BELOW HIGH SURF CRITERIA.

$$

CAZ042-012100-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/
ORANGE COUNTY COASTAL AREAS-
135 AM PDT WED JUN 1 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* SURF: 5 TO 7 FEET WITH SETS TO 8 FEET...CONTINUING THROUGH
  THURSDAY...DECREASING THURSDAY AFTERNOON.

* TIDES: NEWPORT BAY ENTRANCE...HIGH TIDE PLUS 6.0 FEET AT 918 PM
  TONIGHT. LOW TIDES MINUS 0.7 OF A FOOT AT 403 AM THIS MORNING
  AND MINUS 0.8 OF A FOOT AT 438 AM THURSDAY MORNING.

* TIMING: HIGHEST SURF TODAY THROUGH THURSDAY...DECREASING
  THURSDAY AFTERNOON.

* IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE
  POSSIBLE DURING HIGH TIDE. JETTYS AND ENTRANCES TO BAYS AND
  HARBORS MAY BE AFFECTED AT LOW TIDES. HIGH SURF WILL ALSO
  GENERATE STRONG AND DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WHITLOW
866 
WHUS46 KSGX 011947
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1247 PM PDT WED JUN 1 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT THURSDAY FOR
ORANGE COUNTY BEACHES...

.A LARGE LONG PERIOD SOUTH SWELL WILL CONTINUE THROUGH
THURSDAY...DECREASING THURSDAY AFTERNOON FOR THE ORANGE COUNTY
COAST.

CAZ042-020900-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/
ORANGE COUNTY COASTAL AREAS-
1247 PM PDT WED JUN 1 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THURSDAY. 

* SURF: 5 TO 7 FEET WITH SETS TO 8 FEET...CONTINUING THROUGH 
  THURSDAY...DECREASING THURSDAY AFTERNOON. 

* TIDES: NEWPORT BAY ENTRANCE...HIGH TIDE PLUS 6.0 FEET AT 918 PM
  TONIGHT. LOW TIDES MINUS 0.8 OF A FOOT AT 438 AM THURSDAY
  MORNING.

* TIMING: HIGHEST SURF THIS AFTERNOON THROUGH
  THURSDAY...DECREASING THURSDAY AFTERNOON.

* IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE 
  POSSIBLE DURING HIGH TIDE. JETTYS AND ENTRANCES TO BAYS AND 
  HARBORS MAY BE AFFECTED AT LOW TIDES. HIGH SURF WILL ALSO 
  GENERATE STRONG AND DANGEROUS RIP CURRENTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
869 
WHUS46 KSGX 020852
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
152 AM PDT THU JUN 2 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 5 PM PDT FOR ORANGE COUNTY
BEACHES...

.A LARGE LONG PERIOD SOUTH SWELL WILL CONTINUE TODAY...DECREASING
THIS AFTERNOON FOR THE ORANGE COUNTY COAST.

CAZ042-030000-
/O.CON.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/
ORANGE COUNTY COASTAL AREAS-
152 AM PDT THU JUN 2 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT.

* SURF: 5 TO 7 FEET WITH SETS TO 8 FEET...DECREASING THIS
  AFTERNOON.

* TIDES: NEWPORT BAY ENTRANCE...LOW TIDE MINUS 0.8 OF A FOOT AT
  438 AM THIS MORNING. HIGH TIDE PLUS 6.0 FEET AT 954 PM TONIGHT.

* TIMING: HIGHEST SURF THIS MORNING...DECREASING AFTERNOON.

* IMPACTS: MINOR BEACH EROSION AND LOCAL TIDAL OVERFLOW ARE
  POSSIBLE DURING HIGH TIDE. JETTYS AND ENTRANCES TO BAYS AND
  HARBORS MAY BE AFFECTED AT LOW TIDE. HIGH SURF WILL ALSO
  GENERATE STRONG AND DANGEROUS RIP CURRENTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WHITLOW
673 
WHUS46 KSGX 022358
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
458 PM PDT THU JUN 2 2011

CAZ042-030100-
/O.EXP.KSGX.SU.Y.0013.000000T0000Z-110603T0000Z/
ORANGE COUNTY COASTAL AREAS-
458 PM PDT THU JUN 2 2011

...HIGH SURF ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON...

THE HIGH SURF ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. THE
SURF WILL CONTINUE TO GRADUALLY LOWER TONIGHT THROUGH THE WEEKEND.

$$

MOKER/MAXWELL

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at May 30, 8:55 AM PDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 30, 8:55 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PDT MON MAY 30 2011

.SYNOPSIS...
HIGH PRESSURE WILL BRING DRY AND WARMER CONDITIONS TO SOUTHERN
CALIFORNIA THROUGH TUESDAY.  HOWEVER...ANOTHER TROUGH OF LOW
PRESSURE WILL MOVE OVER NORTHERN CALIFORNIA ON WEDNESDAY...BRINGING
MORE COOLING AND SOME GUSTY WEST WINDS TO THE MOUNTAINS AND
DESERTS.  ONSHORE FLOW WILL WEAKEN ON THURSDAY AND FRIDAY...ALLOWING
TEMPERATURES TO WARM A FEW DEGREES.  OTHERWISE...EXPECT ANOTHER
TROUGH FOR NEXT WEEK...WITH EVEN MORE COOLING AND A DEEPER MARINE
LAYER.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY SHOWS SOME WEAK RIDGING BUILDING BACK OVER
CALIFORNIA TODAY THAT WILL STAY IN PLACE THROUGH TUESDAY.  AS A
RESULT...SKIES ARE CLEAR THIS MORNING...AND TEMPERATURES SHOULD WARM
BACK TO NEAR NORMAL ALONG THE COAST AND TO WITHIN 5 TO 15 DEGREES OF
NORMAL ELSEWHERE.  AFTER A VERY CHILLY START TO THE MORNING FOR THE
END OF MAY...WITH A FEW VALLEY LOCATIONS EVEN DROPPING INTO THE MID
30S...THIS WILL CREATE THE PERFECT COMBINATION FOR A BEAUTIFUL
MEMORIAL DAY.  SIMILAR TEMPERATURES AND CONDITIONS WILL CONTINUE
INTO TUESDAY AS WELL...BUT TUESDAY MORNING WILL NOT BE AS COLD AS
TODAY.

NOT TO SOUND LIKE A BROKEN RECORD...BUT ANOTHER TROUGH OF LOW
PRESSURE WILL MOVE INTO NORTHERN CALIFORNIA ON WEDNESDAY.  THIS
TROUGH WILL BRING COOLER TEMPERATURES TO SOUTHERN CALIFORNIA ONCE
AGAIN AS WELL AS HELP DEEPEN THE MARINE LAYER AND BRING STRONGER
ONSHORE FLOW...WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS.
ALTHOUGH THIS TROUGH STAYS OVER THE WEST ON THURSDAY AND
FRIDAY...THE ONSHORE FLOW WILL WEAKEN SOME...WHICH MAY ALLOW
TEMPERATURES TO WARM A FEW DEGREES.  OTHERWISE...EXPECT ANOTHER
STRONGER AND COLDER TROUGH OF LOW PRESSURE TO DIG ALONG THE NORTHERN
CALIFORNIA COASTLINE FOR THE WEEKEND.  AT THIS TIME...THERE SEEMS
LIKE SOME BETTER AGREEMENT IN THE MODELS...BUT STILL SOME IFFY
PLACEMENT OF THE CLOSED UPPER LEVEL LOW.  NEEDLESS TO SAY...THIS
WILL BRING EVEN MORE COOLING TO THE REGION...WITH TEMPERATURES
POTENTIALLY FALLING UP TO 10 TO 20 DEGREES BELOW NORMAL.  THIS UPPER
LEVEL LOW WOULD ALSO HELP DEEPEN THE MARINE LAYER AND INCREASE THE
ONSHORE FLOW ONCE AGAIN.

&&

.AVIATION...
301545Z...MOSTLY SKC. AFTER 31/0600 UTC AND UNTIL 31/1530 UTC
FEW-SCT STRATUS FL002-FL007 VIS 2-3SM BR HZ OVER WATER/IMMEDIATE
COAST KOKB-MMTJ.

&&

.MARINE...
COMBINED SEAS DROPPING...CURRENTLY 9 FT OUTER WATERS AND 5 TO 7 FT
INNER WATERS. HEIGHTS SHOULD FALL ANOTHER 2-3 FEET BY THIS
AFTERNOON. NEXT SIGNIFICANT EVENT WILL BE THE ARRIVAL OF THE LONG
PERIOD SOUTH SWELL. FORERUNNERS WILL PROBABLY BE MASKED BY THE
RESIDUAL LOCAL WNW SWELL TODAY AND THE HIGH TIDE THIS EVENING...BUT
BY TUESDAY THIS SOUTH SWELL WILL BE DOMINANT WITH HEIGHTS OF 4-5
FEET AND PERIODS OF 20 SECONDS. COMPARED TO THE MAY 18-20
EVENT...THIS SWELL IS FORECAST ABOUT 1 FT LOWER BUT FROM SAME
DIRECTION AND PERIOD...AND MAY LAST A DAY LONGER. HOWEVER THAT EVENT
WAS SLIGHTLY UNDERFORECAST BY THE MODELS...SO EXPECT SURF HEIGHTS TO
BE SIMILAR AND EASILY BE OVER 10 FEET ON SOUTH FACING BEACHES. WILL
LIKELY ISSUE THE HIGH SURF ADVISORY WITH THIS AFTERNOON SURF
FORECAST...TO RUN FROM TUESDAY MORNING AND CONTINUE THROUGH THURSDAY
NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...BALFOUR

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, May 29, 3:45 PM PDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
345 PM PDT SUN MAY 29 2011

CAZ042-043-048-050-055>058-060>062-PZZ750-775-301200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
345 PM PDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT.

WINDY THROUGH EARLY EVENING...THEN DECREASING WINDS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER
REPORTS OF SIGNIFICANT WEATHER OR WEATHER RELATED DAMAGE IS
ENCOURAGED.

MOEDE

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.